Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Nov 11, 2020, 10:16 PM EST for 5 counties in Florida. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2020, 10:16 PM EST (03:16 UTC)
- Expired
- Nov 12, 2020, 1:15 AM EST
- In force
- 3 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 14 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 11:39 PM EST | FLOOD | 3 Se Feather Sound, FL | HAM RADIO REPORTED FLOODED MOBILE HOME PARK NEAR GANDY BLVD AND BRIGHTON BAY BLVD. WATER IS WAIST DEEP AND RESIDENTS ARE BEING RESCUED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
532
WGUS52 KTBW 120316
FFWTBW
FLC057-081-101-103-115-120615-
/O.NEW.KTBW.FF.W.0003.201112T0316Z-201112T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tampa Bay Ruskin FL
1016 PM EST Wed Nov 11 2020
The National Weather Service in Tampa Bay Ruskin has issued a
* Flash Flood Warning for...
Hillsborough County in west central Florida...
Manatee County in west central Florida...
Southwestern Pasco County in west central Florida...
Pinellas County in west central Florida...
Sarasota County in west central Florida...
* Until 115 AM EST.
* At 1016 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Storm surge is also impacting coastal areas. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by rain bands and storm surge.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Tampa, Clearwater, Largo, Sarasota, Bradenton, Pinellas Park,
Temple Terrace, Seminole, New Port Richey, Palmetto, Downtown
Saint Petersburg, Saint Petersburg, Fort Desoto Park, Brandon,
Fish Hawk, Lutz, Holiday, St. Petersburg, St. Pete Beach and Anna
Maria.
Law enforcement, and emergency management has reported multiple high
water rescues. Incoming storm surge is compounding drainage issues.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2733 8206 2716 8206 2713 8255 2741 8275
2761 8283 2771 8281 2780 8289 2788 8292
2832 8279 2831 8245 2791 8218
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...3-5 INCHES IN 3 HOURS
$$
TBWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 9:50 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 11, 9:50 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
950 PM EST Wed Nov 11 2020
.UPDATE...
Will be updating the products soon with the latest tropical
updates. Center of TS Eta is currently about 35 miles offshore of
Clearwater Beach. See LSRs for current conditions.
&&
.AVIATION...
Tropical Storm conditions continue across the TAF sites this
evening. Conditions are starting to improve a bit across the
southern zones, though rain bands will still be moving through and
causing TS gusts for several more hours. The rest of the area will
be seeing the highest winds over the next few hours as ETA passes
by not too far offshore. Rain chances will be diminishing and
conditions gradually improving after 10z. Winds continue to
subside and bases lift through the day tomorrow.
&&
.Prev Discussion... /issued 241 PM EST Wed Nov 11 2020/
..THE THREAT FOR IMPACTS FROM TROPICAL STORM ETA CONTINUE...
DISCUSSION...
Tropical Storm Eta continues to track NNE around 10 mph through the
eastern Gulf of Mexico. The latest position has the storm
approximately 110 NM southwest of the mouth of Tampa bay. Some drier
air has wrapped around Eta on the west side, but rain bands on the
east side of the storm continue to stream over the west coast of
Florida producing some heavy rainfall in some areas. Tropical Storm
force winds in the 40-70 mph range have been reported in surface
observations at many locations and will continue through the morning
hours on Thursday. The latest advisory has Eta making landfall near
Crystal River around 7 AM on Thursday morning as a strong Tropical
Storm. Eta then continues to move rapidly to the northeast over
northern Florida and then into the western Atlantic by early Friday
morning. For additional information on this storm see the latest
advisories being issued by the National Hurricane Center in Miami.
The good news is that high pressure builds in behind Eta starting
Friday bringing clearing conditions to the area for the weekend.
Temperatures will be on the cooler side today through Friday with
extensive cloudiness and rainfall, but will warm up to above average
on Saturday and Sunday. A cold front will push through the area on
Monday, but will be mostly dry as it moves through. A nice cool down
can be expected in the wake of this front starting Tuesday next week
bringing daytime highs into the 70's and overnight lows in the 50's
and 60's.
AVIATION...
Tropical Storm Eta continues to move north along the west coast of
Florida. Showers will continue to stream in from the south through
the day so will hold SHRA at all terminals. Some periods of MVFR/IFR
for low CIGs and VSBY will be possible through the period. Thunder
has been very sparse, so will hold off on mention of TSRA for now.
SE winds around 15-25 knots with gusts around 30-40 knots continue
through 06Z and will then start to gradually decrease and veer to
the southwest through Thursday morning.
MARINE...
Extremely hazardous marine conditions expected through the end of
the week as Tropical Storm Eta moves northward through the eastern
Gulf of Mexico off the west coast of Florida. Tropical Storm force
winds will be possible throughout the eastern Gulf of Mexico. Seas
just west of the mouth of Tampa Bay are already in excess of 11 feet
and will continue to further build over the next 12 hours with seas
building to 15-20 feet later this evening. All mariners should plan
to stay off the waters through the end of the week and continue to
monitor the progress of Tropical Storm Eta during the coming days.
For additional information on this storm see the latest advisories
being issued by the National Hurricane Center in Miami.
FIRE WEATHER...
Tropical Storm Eta continues to move through the eastern Gulf of
Mexico. Scattered showers and high RH values will preclude any red
flag conditions. Robust southeast winds during the next few days
will result in high dispersions for some locations.
&&
.Preliminary Point Temps/PoPs...
TPA 77 82 75 84 / 100 70 40 20
FMY 75 83 73 85 / 80 60 30 30
GIF 75 82 74 85 / 100 80 40 30
SRQ 77 83 75 84 / 100 60 30 20
BKV 74 82 72 84 / 100 80 50 30
SPG 76 81 75 83 / 100 60 40 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
High Rip Current Risk through Friday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Flash Flood Watch through Friday afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
High Surf Advisory until 1 PM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION...24/HubbardIn the hours before
Local storm report, Nov 11, 9:34 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
934 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM TROPICAL STORM 3 E SAINT PETERSBURG 27.77N 82.63W
11/11/2020 PINELLAS FL ASOS
MAX SUSTAINED WINDS OF 41 MPH WITH GUST OF
53 MPH AT 828PM AT SPG ASOS.
&&
DJNLocal storm report, Nov 11, 9:36 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
936 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TROPICAL STORM BRADENTON 27.49N 82.58W
11/11/2020 MANATEE FL LAW ENFORCEMENT
BRADENTON POLICE REPORTED VIA SOCIAL MEDIA
THAT 600 VIRGINIA DRIVE W IS UNDER WATER.
&&
DJNLocal storm report, Nov 11, 9:53 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
953 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM STORM SURGE 1 SSE GULFPORT 27.74N 82.71W
11/11/2020 PINELLAS FL BROADCAST MEDIA
BROADCAST MEDIA SHOWS VIDEOS VIA SOCIAL
MEDIA OF STORM SURGE FLOODING IN GULFPORT.
WATER APPEARS TO BE KNEE HIGH NEAR THE
CASINO.
&&
DJNLocal storm report, Nov 11, 10:00 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1000 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM STORM SURGE 4 NE SAINT PETERSBURG 27.79N 82.63W
11/11/2020 PINELLAS FL BROADCAST MEDIA
BROADCAST MEDIA REPORTED VIA SOCIAL MEDIA
WATER OVER THE SEAWALL IN COFFEE POT BAYOU.
COFFEE POT BLVD IS COMPLETELY FLOODED.
&&
DJNLocal storm report, Nov 11, 10:07 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1007 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TROPICAL STORM 3 W TARPON SPRINGS 28.15N 82.80W
11/11/2020 GMZ853 FL BUOY
PEAK WIND GUST OF 51 MPH AT BUOY FHPF1 2 W
TARPON SPRINGS.
&&
DJNLocal storm report, Nov 11, 10:13 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1013 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM STORM SURGE 2 SSE TAMPA 27.93N 82.47W
11/11/2020 HILLSBOROUGH FL PUBLIC
VIDEO VIA SOCIAL MEDIA SHOWING SIGNIFICANT
FLOODING ON BAYSHORE BLVD WITH A VEHICLE
SUBMERGED. WATER APPEARS TO BE KNEE/WAIST
DEEP.
&&
DJNThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:23 PM EST | Areal Flood Warning | TBW | Manatee, Sarasota | 3 hr |
| Nov 11, 7:29 PM EST | Areal Flood Advisory | TBW | Pinellas | 3 hr |
| Nov 11, 8:17 PM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Nov 11, 8:41 PM EST | Areal Flood Warning | TBW | Hillsborough, Manatee, Pasco, Pinellas | 3 hr |
| Nov 11, 11:49 PM EST | Areal Flood Warning | TBW | Hernando, Hillsborough, Pasco, Polk | 86 min |
| Nov 12, 1:15 AM EST | Areal Flood Warning | TBW | DeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 4 more | 3 hr |
| Nov 12, 1:24 AM EST | Small Craft Advisory | TBW | 6 hr | |
| Nov 12, 2:47 AM EST | River Flood Warning | TBW | Manatee | 13 hr |
| Nov 12, 4:41 AM EST | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 8 hr |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.